Alert archive / Illinois / Winter Storm Warnings in 2011

Winter Storm Warning 1, NWS Paducah, KY

January 20, 20118 counties in Illinois; Daviess County, Henderson County, Kentucky; 6 counties in Indiana

NWS Paducah, KY issued this winter storm warning at Jan 20, 2011, 3:41 AM CST for 8 counties in Illinois; Daviess County, Henderson County, Kentucky; 6 counties in Indiana. It was in force for 14 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 20, 2011, 3:41 AM CST (09:41 UTC)
Expired
Jan 20, 2011, 6:00 PM CST
In force
14 hr
Issued by
NWS Paducah, KY

Counties Edwards County, IL, Franklin County, IL, Hamilton County, IL, Jefferson County, IL, Perry County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Daviess County, KY, Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 25 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 20, 8:16 AM CSTSNOW 14 Nw Mount Carmel, IL
Jan 20, 9:02 AM CSTSNOW 3Mount Vernon, IL
Jan 20, 9:04 AM CSTSNOW 1West Frankfort, ILCITY STREETS BECOMING IMPACTED.
Jan 20, 9:20 AM CSTSNOW 21 W Carmi, IL
Jan 20, 9:20 AM CSTSNOW 2Macedonia, IL1.5 INCHES
Jan 20, 9:30 AM CSTSNOW 1Wadesville, IN
Jan 20, 9:37 AM CSTSNOW 1Henderson, KY
Jan 20, 9:37 AM CSTSNOW 1Newburgh, IN.5 INCH
Jan 20, 9:37 AM CSTSNOW 2Mount Carmel, IL
Jan 20, 10:15 AM CSTSNOW 1Owensboro, KY0.5 INCHES
Jan 20, 10:15 AM CSTSNOW 24 Nw Mount Carmel, IL2.25 INCHES
Jan 20, 10:15 AM CSTSNOW 2Dahlgren, IL
Jan 20, 10:15 AM CSTSNOW 2Wayne City, IL
Jan 20, 10:45 AM CSTSNOW 1Evansville, IN1.4 INCHES MEASURED DOWNTOWN
Jan 20, 11:18 AM CSTSNOW 21 W Carmi, IL2.25 MEASURED
Jan 20, 11:18 AM CSTSNOW 2Evansville, IN1.6 MEASURED ON NORTHWEST SIDE OF EVANSVILLE....1.3 MEASURED ON SOUTHEAST SIDE OF EVANSVILLE
Jan 20, 11:18 AM CSTSNOW 2St. Phillip, IN
Jan 20, 11:22 AM CSTSNOW 1Owensboro, KYSOUTHWEST SIDE OF OWENSBORO
Jan 20, 11:31 AM CSTSNOW 2Evansville, IN1.5 INCHES
Jan 20, 11:39 AM CSTSNOW 2Evansville, IN
Jan 20, 11:49 AM CSTSNOW 2Fort Branch, IN
Jan 20, 12:24 PM CSTSNOW 2Newburgh, IN1.5 MEASURED
Jan 20, 12:24 PM CSTSNOW 3Dahlgren, IL3.1 MEASURED
Jan 20, 12:26 PM CSTSNOW 3Rockport, INMEASURED 3.1 INCHES
Jan 20, 12:35 PM CSTSNOW 32 Ne Mount Vernon, IL
Jan 20, 12:52 PM CSTSNOW 2.5Owensboro, KY
Jan 20, 1:22 PM CSTSNOW 2.2Henderson, KY
Jan 20, 1:22 PM CSTSNOW 2.4Evansville, IN
Jan 20, 1:22 PM CSTSNOW 2.5Mccutchanville, IN
Jan 20, 1:22 PM CSTSNOW 4Owensville, IN
Jan 20, 1:32 PM CSTSNOW 3.6Rockport, IN
Jan 20, 1:42 PM CSTSNOW 2.4Owensboro, KY
Jan 20, 1:55 PM CSTSNOW 2.22 Se Owensboro, KY
Jan 20, 1:55 PM CSTSNOW 2.3Evansville, IN
Jan 20, 1:55 PM CSTSNOW 3Albion, IL
Jan 20, 1:55 PM CSTSNOW 3.5Owensboro, KY
Jan 20, 1:55 PM CSTSNOW 5Poseyville, IN
Jan 20, 2:09 PM CSTSNOW 2.54 W Mount Carmel, ILDRIFTING SNOW ON HIGHWAY 15
Jan 20, 2:10 PM CSTSNOW 4Elberfeld, IN4 TO 5 INCHES CALLED IN BY A VIEWER.
Jan 20, 2:20 PM CSTSNOW 2.5Wadesville, IN
Jan 20, 2:21 PM CSTSNOW 2.5Newburgh, IN
Jan 20, 2:28 PM CSTSNOW 3Owensboro, KYSOUTHWEST SIDE
Jan 20, 2:45 PM CSTSNOW 2.8Evansville, INSOME AREA ROADS THAT WERE WET EARLIER ARE STARTING TO RE-FREEZE.
Jan 20, 2:51 PM CSTSNOW 2.5Fort Branch, IN0.4 INCH OF NEW SNOWFALL. STORM TOTAL IS 2.5 INCHES. SNOW DEPTH IS 3 INCHES.
Jan 20, 2:55 PM CSTSNOW 4Owensboro, KY0.50 INCHES OF NEW SNOWFALL OVER PAST HOUR. STORM TOTAL IS 4 INCHES. ROADS BEGINNING BECOME COVERED WITH SLUSH, SNOW AND ICE. MULTIPLE ACCIDENTS REPORTED...SOME WITH INJURIES.
Jan 20, 2:56 PM CSTSNOW 2Newburgh, IN
Jan 20, 2:57 PM CSTSNOW 4Mount Carmel, IL0.50 INCHES OF NEW SNOWFALL OVER PAST 2 HOURS. STORM TOTAL IS 4 INCHES. STATE ROUTES ARE MAINLY COVERED WITH WET SNOW. CITY STREETS ARE SLUSHY. COUNTY ROADS ARE EITHER SNOW COVERED WITH SOME COUNTY ROADS BECOMING ICY.
Jan 20, 3:00 PM CSTSNOW 3.8Dahlgren, IL0.7 INCHES OF NEW SNOW. STORM TOTAL 3.8 INCHES.
Jan 20, 4:03 PM CSTSNOW 2Owensboro, KY
Jan 20, 4:06 PM CSTSNOW 3.5Newburgh, IN3 TO 4 INCHES REPORTED.
Jan 20, 4:10 PM CSTSNOW 3.2Mccutchanville, IN
Jan 20, 4:14 PM CSTSNOW 4.5Evansville, IN4 TO 5 INCHES REPORTED ON THE WEST SIDE OF EVANSVILLE.
Jan 20, 4:15 PM CSTSNOW 2.8Reed, KY
Jan 20, 4:16 PM CSTSNOW 3Boonville, IN
Jan 20, 4:20 PM CSTSNOW 2.9Evansville, IN2.9 INCHES IN DOWNTOWN EVANSVILLE.
Jan 20, 4:30 PM CSTSNOW 24 Ese Newburgh, INREPORTED NEAR THE ALCOA PLANT.
Jan 20, 4:30 PM CSTSNOW 5Patoka, IN
Jan 20, 4:34 PM CSTSNOW 2.5Mount Vernon, IL
Jan 20, 4:38 PM CSTSNOW 4Mount Carmel, IL
Jan 20, 4:48 PM CSTSNOW 4Rockport, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS43 KPAH 200941
WSWPAH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
341 AM CST THU JAN 20 2011

ILZ075>078-080>083-INZ081-082-085>088-201745-
/O.UPG.KPAH.WW.Y.0004.000000T0000Z-110121T0000Z/
/O.NEW.KPAH.WS.W.0001.110120T0941Z-110121T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...
BOONVILLE...ROCKPORT
341 AM CST THU JAN 20 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING...OCCASIONAL SNOW IS EXPECTED THROUGHOUT THE DAY. 

* AMOUNTS...SNOW ACCUMULATIONS FROM 3 TO 6 INCHES WILL BE
  LIKELY.

* IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME
  AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER
  TRAVELED ROADS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. 

&&

$$

KYZ018-019-201745-
/O.UPG.KPAH.WW.Y.0004.110120T1200Z-110121T0000Z/
/O.NEW.KPAH.WS.W.0001.110120T0941Z-110121T0000Z/
HENDERSON-DAVIESS-
INCLUDING THE CITIES OF...HENDERSON...OWENSBORO
341 AM CST THU JAN 20 2011

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR PORTIONS OF NORTHWEST KENTUCKY. THE WINTER WEATHER ADVISORY
IS NO LONGER IN EFFECT.

* TIMING...OCCASIONAL SNOW IS EXPECTED THROUGHOUT THE DAY. 

* AMOUNTS...SNOW ACCUMULATIONS FROM 3 TO 5 INCHES WILL BE
  LIKELY.

* IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME
  AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER
  TRAVELED ROADS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY.

&&

$$

ILZ085>094-KYZ001>017-020>022-MOZ086-087-100-107>112-114-201745-
/O.EXT.KPAH.WW.Y.0004.110120T0941Z-110121T0000Z/
WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-
PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD-
BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-
SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON...
MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...
POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
341 AM CST THU JAN 20 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY AND
SOUTHEAST MISSOURI.

* TIMING...SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH 
  THE AFTERNOON.

* AMOUNTS...SNOW ACCUMULATIONS FROM 2 TO 4 INCHES WILL BE
  LIKELY. ISOLATED HIGHER AMOUNTS CANNOT BE RULED OUT.

* IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME
  AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER
  TRAVELED ROADS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

ILZ084-MOZ076-201745-
/O.CON.KPAH.WW.Y.0004.000000T0000Z-110121T0000Z/
JACKSON-PERRY MO-
INCLUDING THE CITIES OF...CARBONDALE...PERRYVILLE
341 AM CST THU JAN 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR PORTIONS OF SOUTHERN ILLINOIS...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR PORTIONS OF SOUTHERN ILLINOIS. 

* TIMING...SNOW WILL DEVELOP THIS MORNING AND CONTINUE THROUGH 
  THE AFTERNOON.

* AMOUNTS...SNOW ACCUMULATIONS FROM 2 TO 4 INCHES WILL BE
  LIKELY. ISOLATED HIGHER AMOUNTS CANNOT BE RULED OUT.

* IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME
  AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER
  TRAVELED ROADS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
400 
WWUS43 KPAH 201734
WSWPAH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
1134 AM CST THU JAN 20 2011

ILZ075>078-080>083-INZ081-082-085>088-KYZ018-019-210000-
/O.CON.KPAH.WS.W.0001.000000T0000Z-110121T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-HENDERSON-
DAVIESS-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...
BOONVILLE...ROCKPORT...HENDERSON...OWENSBORO
1134 AM CST THU JAN 20 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...WIDESPREAD SNOW WILL CONTINUE THROUGH MUCH OF THE
  AFTERNOON. THE SNOW WILL GRADUALLY COME TO AN END FROM WEST TO
  EAST ACROSS THE AREA BEGINNING GENERALLY AROUND 3 PM. THE
  ACCUMULATING SNOW WILL SHIFT EAST OF THE AREA BY 6 PM.

* AMOUNTS...TOTAL SNOW ACCUMULATIONS FROM 3 TO 6 INCHES CAN BE 
  EXPECTED. 

* IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME
  AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER
  TRAVELED ROADS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS. IN
  ADDITION...MUCH COLDER AIR WILL OVERSPREAD THE REGION
  TONIGHT...WHICH MAY MAKE FOR DIFFICULT TRAVEL THROUGH THE NIGHT
  AND INTO FRIDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY.

&&

$$

ILZ084>094-KYZ001>017-020>022-MOZ076-086-087-100-107>112-114-
210000-
/O.CON.KPAH.WW.Y.0004.000000T0000Z-110121T0000Z/
JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-
ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-
MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-
TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...CARBONDALE...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON...
PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...
VAN BUREN...DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...
CHARLESTON...NEW MADRID
1134 AM CST THU JAN 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...WIDESPREAD SNOW WILL CONTINUE THROUGH MUCH OF THE
  AFTERNOON. THE SNOW WILL GRADUALLY COME TO AN END FROM WEST TO
  EAST ACROSS THE AREA BEGINNING GENERALLY AROUND 2 PM IN
  SOUTHEAST MISSOURI. THE ACCUMULATING SNOW WILL SHIFT COMPLETELY
  EAST OF WEST KENTUCKY AROUND 6 PM.

* AMOUNTS...SNOW ACCUMULATIONS FROM 2 TO 4 INCHES WILL BE LIKELY.
  ISOLATED HIGHER AMOUNTS CANNOT BE RULED OUT...ESPECIALLY OVER
  SOUTHEAST MISSOURI. 

* IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME 
  AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER 
  TRAVELED ROADS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. IN
  ADDITION...MUCH COLDER AIR WILL OVERSPREAD THE REGION
  TONIGHT...WHICH MAY MAKE FOR DIFFICULT TRAVEL THROUGH THE NIGHT
  AND INTO FRIDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

DRS
370 
WWUS43 KPAH 202208
WSWPAH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
408 PM CST THU JAN 20 2011

ILZ075-076-080-081-202315-
/O.CAN.KPAH.WS.W.0001.000000T0000Z-110121T0000Z/
JEFFERSON-WAYNE IL-PERRY IL-FRANKLIN-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...
PINCKNEYVILLE...WEST FRANKFORT
408 PM CST THU JAN 20 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER
STORM WARNING. 

$$

ILZ084-MOZ076-086-087-100-107>109-202315-
/O.CAN.KPAH.WW.Y.0004.000000T0000Z-110121T0000Z/
JACKSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-
BUTLER-
INCLUDING THE CITIES OF...CARBONDALE...PERRYVILLE...MARBLE HILL...
CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF
408 PM CST THU JAN 20 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

ILZ077-078-082-083-INZ081-082-085>088-KYZ018-019-210000-
/O.CON.KPAH.WS.W.0001.000000T0000Z-110121T0000Z/
EDWARDS-WABASH-HAMILTON-WHITE-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-HENDERSON-DAVIESS-
INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...MCLEANSBORO...
CARMI...FORT BRANCH...PETERSBURG...POSEYVILLE...EVANSVILLE...
BOONVILLE...ROCKPORT...HENDERSON...OWENSBORO
408 PM CST THU JAN 20 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL GRADUALLY TAPER OFF FROM WEST TO EAST THROUGH
  THE EARLY EVENING.

* AMOUNTS...TOTAL SNOW ACCUMULATIONS FROM 3 TO 6 INCHES CAN BE 
  EXPECTED. 

* IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME
  AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER
  TRAVELED ROADS WILL MAKE FOR DANGEROUS DRIVING CONDITIONS. IN
  ADDITION...MUCH COLDER AIR WILL OVERSPREAD THE REGION TONIGHT...
  WHICH MAY MAKE FOR DIFFICULT TRAVEL THROUGH THE NIGHT AND INTO
  FRIDAY MORNING. MOTORISTS TONIGHT AND FRIDAY MORNING SHOULD BE
  ALERT FOR BLACK ICE EVEN WHERE ROADS APPEAR TO BE CLEAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY.

&&

$$

ILZ085>094-KYZ001>017-020>022-MOZ110>112-114-210000-
/O.CON.KPAH.WW.Y.0004.000000T0000Z-110121T0000Z/
WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-
PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN-MUHLENBERG-TODD-
STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...HERRIN...HARRISBURG...SHAWNEETOWN...
JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO...
MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL...
WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY...
MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON...
MADISONVILLE...HOPKINSVILLE...CALHOUN...GREENVILLE...ELKTON...
BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID
408 PM CST THU JAN 20 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* TIMING...SNOW WILL GRADUALLY TAPER OFF FROM WEST TO EAST THROUGH
  THE EARLY EVENING.

* AMOUNTS...SNOW ACCUMULATIONS FROM 2 TO 4 INCHES CAN BE EXPECTED.  

* IMPACTS...TRAVEL IMPACTS WILL LIKELY BE SIGNIFICANT IN SOME
  AREAS. SNOW COVERED ROADS...ESPECIALLY SECONDARY AND LESSER
  TRAVELED ROADS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. IN
  ADDITION...MUCH COLDER AIR WILL OVERSPREAD THE REGION TONIGHT...
  WHICH MAY MAKE FOR DIFFICULT TRAVEL THROUGH THE NIGHT AND INTO
  FRIDAY MORNING. MOTORISTS TONIGHT AND FRIDAY MORNING SHOULD BE
  ALERT FOR BLACK ICE EVEN WHERE ROADS APPEAR TO BE CLEAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this winter storm warning went out at Jan 20, 3:33 AM CST, 8 minutes earlier.

Area forecast discussion, Jan 20, 3:33 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
333 AM CST THU JAN 20 2011

.DISCUSSION...
WILL UPGRADE AREAS NORTH OF A LINE FROM PINCKNEYVILLE IL TO
OWENSBORO KY TO A WINTER STORM WARNING. BEST CHANCE OF HITTING
CRITERIA WILL BE ALONG AND NORTH OF I-64. BUT GIVEN EVENT TOTALS
COULD BE NEAR 4 INCHES THROUGH THE EVENT...WILL GO AHEAD WITH
THE WARNING. ELSEWHERE...THE ADVISORY WILL BE IN EFFECT FOR 2-4
INCHES.

IMPRESSIVE EAST / WEST ORIENTED BAND OF SNOW FROM THE ST. LOUIS
AREA TO OUR NORTHERN MOST COUNTIES...IS SUPPORTED BY GOOD LOW
LEVEL FRONTOGENETICAL FORCING...H8 SPEED CONVERGENCE AND THE
PRESENCE OF LARGER SCALE LIFT IN THE VICINITY OF RIGHT REAR QUAD
OF H3 JET MAX OFF TO OUR NORTHEAST. BEST CHANCE OF ACCUMULATING
SNOW VERY EARLY THIS MORNING WILL BE FROM MOUNT VERNON IL...TO
MOUNT CARMEL...EAST TO PRINCETON AND PETERSBURG IN. HOWEVER
ECHOES ARE INCREASING SOUTH TOWARD PERRYVILLE AND CAPE GIRARDEAU.

SEVERAL CONCERNS WITH RESPECT TO SNOW TOTALS. WE ARE GOING TO
RUN QPF/S JUST A TAD HIGHER THAN SOME OF THE MODELS. GIVEN THE ST.
LOUIS METRO AREA HAS A FEW SPOTS REPORTING 10 INCHES OF SNOW AND
QPF IS EXCEEDING MODEL OUTPUT...THIS NEEDS TO BE MONITORED CLOSELY.
WITH TIME...THE FOCUS WILL SHIFT TO THE ACTUAL UPPER TROF TO OUR
WEST...AND NOT SO MUCH WITH THE FRONTOGENETICAL / UPPER JET
ENHANCED SNOW SEEN THIS MORNING. HAVING SAID THAT...THE LOW LEVEL
INFLUX OF 3/4 G/KG COUPLED WITH H8 TEMPS -5/-9 OVER TIME...AND
DEGREE OF FORCING...GIVES US SOME CONCERN...THAT RESULTANT SLR/S
MAY BE HIGHER THAN ANTICIPATED...AND COULD YIELD HIGHER THAN
FORECAST SNOW AMOUNTS. THEREFORE WILL CONTINUE TO PLAY THE HIGHER
SIDE OF GUIDANCE. IT IS QUITE POSSIBLE MORE OF THE AREA COULD BE
UPGRADED TO A WARNING SHOULD WHAT I HAVE DISCUSSED...SPELL OUT TO
MORE SNOW. CRITERIA IS GENERALLY 4 INCHES OF SNOW IN 12 HOURS.

THE FLIP SIDE IS THAT RESIDENCE TIME OF THE SNOW WILL
DECREASE...SINCE THE ACTIVITY SHOULD BE MORE PROGRESSIVE IN
NATURE LATER TODAY...DUE TO THE WEST TO EAST MOVEMENT OF THE TROF.
THAT IS WHY WE WILL HOLD ON PLACING MORE COUNTIES IN A WARNING AT
THIS TIME.

ALL OF THE SNOW SHOULD MOVE OUT QUICKLY THIS EVENING FROM OUR
EASTERN COUNTIES. HIGH PRESSURE WILL RESULT IN A QUIET FRIDAY.
WE ARE STILL LOOKING AT A WEAK SYSTEM FRIDAY NIGHT INTO SATURDAY
THAT SHOULD INCREASE CLOUDS AND POSSIBLY PRODUCE SOME FLURRIES
OVER OUR NORTHERN COUNTIES. IT WILL BE QUITE COLD TONIGHT AND
FRIDAY. WIND CHILLS BY FRIDAY MORNING -5 TO 5...AND HIGHS FRIDAY
ONLY IN THE UPPER TEENS TO MID 20S.

NO CHANGES TO THE LONG TERM PORTION OF THE FORECAST.

&&

.AVIATION...
WILL LIKELY SEE A DECREASE IN CIGS TO MVFR AT KCGI/KPAH BY
10-12Z...BUT CIGS SHOULD STAY IN THE MVFR CAT AT KEVV/KOWB FOR
THE MOST PART. HOWEVER...WILL TEMPO THE CIGS FOR A WHILE THERE
GIVEN THE VARIABILITY OVER THE PAST FEW HOURS. LIGHT SNOW LOOKS TO
BE A POSSIBILITY MAINLY AT KEVV IN THE NEARER TERM...BUT LOOK FOR
LIGHT SNOW AND CEILINGS TO START TOWARD A DOWNWARD TREND TO
IFR/MVFR AND REMAIN PERSISTENT THROUGH 18Z THURSDAY. ALTHOUGH
VSBYS ARE FORECAST IN THE MVFR RANGE...COULD SEE IFR VSBYS BTWN
1-2 SM...ESP BTWN 14Z-18Z. SNOW WILL CONTINUE INTO THE AFTERNOON
HOURS...ALONG WITH MVFR CIGS/VSBYS...WITH QUICK IMPROVEMENT IN THE
EARLY EVENING HOURS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR BALLARD-
     CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-FULTON-
     GRAVES-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-MCCRACKEN-
     MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

     WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR DAVIESS-
     HENDERSON.

MO...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR
     BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
     MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR
     ALEXANDER-GALLATIN-HARDIN-JACKSON-JOHNSON-MASSAC-POPE-
     PULASKI-SALINE-UNION IL-WILLIAMSON.

     WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR EDWARDS-
     FRANKLIN-HAMILTON-JEFFERSON-PERRY IL-WABASH-WAYNE IL-WHITE.

IN...WINTER STORM WARNING UNTIL 6 PM CST THIS EVENING FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

&&

NOLES
Hazardous weather outlook, Jan 19, 4:17 AM CST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
417 AM CST WED JAN 19 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
417 AM CST WED JAN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL DEVELOP...MAINLY AFTER MIDNIGHT FROM SOUTHERN ILLINOIS
INTO SOUTHWEST INDIANA. AS A RESULT A WINTER WEATHER ADVISORY GOES
INTO EFFECT FOR ESSENTIALLY THE INTERSTATE 64 CORRIDOR REGION OF
SOUTHERN ILLINOIS AND SOUTHWEST INDIANA AT MIDNIGHT. REFER TO THE
ADVISORY FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOOK FOR ACCUMULATING SNOW ACROSS THE ENTIRE FOUR STATE REGION
THURSDAY. AS A RESULT A WINTER WEATHER ADVISORY IS IN EFFECT.
REFER TO THE ADVISORY FOR MORE INFORMATION.

WIND CHILLS WILL DIP INTO THE SINGLE DIGITS AND POSSIBLY BELOW
ZERO ON THURSDAY NIGHT AND FRIDAY MORNING.

ANOTHER ROUND OF LIGHT WINTRY PRECIPITATION IS POSSIBLE AT SOME
POINT FROM SUNDAY THROUGH TUESDAY...AS AN UPPER LEVEL STORM SYSTEM
DEVELOPS RIGHT OVER OUR REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT IN WITH SNOWFALL AND DEPTH
READINGS TONIGHT AND THURSDAY.

Nearby

Winter Storm Warnings in Illinois, 2011Winter Storm Warnings in Indiana, 2011Winter Storm Warnings in Kentucky, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.